Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 127, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 9:05 AM EDT for Parke County, Putnam County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 9:05 AM EDT (13:05 UTC)
- Expired
- Apr 16, 2006, 9:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 59 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 161305
SVRIND
INC121-133-161345-
/O.NEW.KIND.SV.W.0127.060416T1305Z-060416T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 AM EDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA
NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA
* UNTIL 945 AM EDT
* AT 900 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 17 MILES WEST OF GREENCASTLE...OR ABOUT 18
MILES NORTHEAST OF TERRE HAUTE...AND MOVING EAST AT 35 MPH. THIS
STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENCASTLE AROUND 925 AM EDT...
BAINBRIDGE AROUND 930 AM EDT...
FILLMORE AROUND 935 AM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3982 8712 3964 8709 3959 8674 3988 8673
3983 8698
$$
PUMA2 follow-up statements
000
WWUS53 KIND 161326
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 AM EDT SUN APR 16 2006
INC121-133-161345-
/O.CON.KIND.SV.W.0127.000000T0000Z-060416T1345Z/
PARKE-PUTNAM-
926 AM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR NORTHERN PUTNAM AND EAST CENTRAL PARKE COUNTIES...
AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BAINBRIDGE...OR ABOUT 21 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 45 MPH.
LAT...LON 3982 8712 3964 8709 3959 8674 3988 8673
3983 8698
$$
PUMA000
WWUS53 KIND 161341
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 AM EDT SUN APR 16 2006
INC121-133-161350-
/O.EXP.KIND.SV.W.0127.000000T0000Z-060416T1345Z/
PARKE-PUTNAM-
940 AM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM AND EAST
CENTRAL PARKE COUNTIES EXPIRES AT 945 AM EDT...
THE STORM HAS DECREASED IN INTENSITY AND EXITED PUTNAM AND PARKE
COUNTIES.
LAT...LON 3982 8712 3964 8709 3959 8674 3988 8673
3983 8698
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:50 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 16, 6:50 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 650 AM EDT SUN APR 16 2006 .AVIATION...MAIN AREA OF SHWRS HV PUSHED OFF TO THE E OF THE TAF SITES...WITH ISOL CONVECTION ALONG THE EDGE OF DRY SLOT IN ERN IL. THESE MAY MOV THRU THE AREA LTR THIS MORN...BUT ATTM COVERAGE TOO LOW TO PUT IN TAFS. ALSO SOME POTENTIAL FOR DVLPMNT OF CIGS 020-050 UNDER THE DRY SLOT AS WARM FNT STILL SW OF THE AREA...BUT HAVEN/T SEEN ANY INDICATIONS OF THIS YET...SO WL KEEP ANY CIGS AOA 050 FOR NOW. APPEARS BEST CHC FOR ORGANZIED CONVECTION WL BE IN THE 21Z-01Z TIME FRAME...ALTHOUGH CB/S MAY DVLP AS EARLY AS 19Z WHEN CONVECTIVE TEMPS COME CLOSE TO BEING REACHED. BRIEF IFR CONDS PROBABLE IN THE HEAVIER STORMS. DECIDED TO KEEP THUNDER THREAT OUT OF LAF FOR NOW AS INSTABILITY IN THAT AREA MORE QUESTIONABLE FOR ORGANIZED ACTVTY. GRADIENT MAY TIGHTEN UP ENOUGH OVR NRN IND BY EARLY AFT TO WARRENT SOME 20-25KT GUSTS FM 100-120 HEADINGS AT LAF. && .PREV DISCUSSION...MAIN CONCERNS WILL BE CHANCE OF SEVERE WEATHER LATE TODAY AND EARLY TONIGHT AND PRECIPITATION CHANCES AND TIMING THROUGH TONIGHT. SHOWERS WITH A FEW FEW THUNDERSTORMS CURRENTLY MOVING EAST ACROSS OUR AREA. THERE IS A DRY SLOT TO OUR WEST AND MODELS TEMPORARILY WEAKEN 850 MB JET TO WEST SO THERE SHOULD BE A LULL IN THUNDERSTORM ACTIVITY UNTIL EARLY OR MID AFTERNOON. SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDED FROM CENTRAL ILLINOIS ACROSS THE SOUTHERN PORTIONS OF OUR FORECAST AREA TO JUST SOUTH OF CINCINNATI. MODELS ARE IN PRETTY GOOD AS THEY MOVE SURFACE LOW CURRENTLY OVER WESTERN OHIO TO JUST NORTH OF SAINT LOUIS BY 00Z AND ACROSS SOUTHERN INDIANA LATE TONIGHT. MODEL CAPES ARE UP TO 3500 J/KG FOR THIS AFTERNOON AND WITH QUITE A BIT OF SUNSHINE EXPECTED THIS MORNING THIS SEEMS REASONABLE. THERE MIGHT BE ENOUGH DRIER AIR OVER OUR FAR NORTHERN SECTIONS TO LIMIT SEVERE THREAT THERE. OTHERWISE SEVERE WEATHER LOOKS LIKE A GOOD BET BY LATE AFTERNOON. MODELS INCREASE 850 MB JET JUST TO OUR SOUTHWEST AGAIN LATE THIS AFTERNOON WHICH WILL HELP IN RAPID REDEVELOPMENT OF THUNDERSTORMS LATE TODAY. HPC INDICATES A SLIGHT RISK OF EXCESSIVE RAINFALL TONIGHT. ONLY MINOR CHANGES MADE TO TEMPERATURES TODAY. WITH A FRONT ACROSS OUR REGION HIGHS WILL RANGE FROM NEAR 70 IN OUR NORTHEAST TO AROUND 80 SOUTH. WILL RAISE TEMPERATURES A LITTLE CENTRAL AND SOUTH TONIGHT AS SIGNIFICANT PUSH OF COOLER AIR WILL NOT REACH THESE AREAS UNTIL MORNING. ALSO CLOUDS SHOULD HOLD TEMPERATURES UP SOME TONIGHT. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JH
Hazardous weather outlook, Apr 16, 5:58 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 458 AM CDT SUN APR 16 2006 /558 AM EDT SUN APR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS... LARGE HAIL... HEAVY RAINFALL AREAS AFFECTED AND TIMING: THE MAIN THREAT OF SEVERE WEATHER WILL BE THE LATER HALF OF THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS POSSIBLE ACROSS ALL OF CENTRAL INDIANA THIS AFTERNOON AND MAINLY ALONG AND SOUTH OF INTERSTAGE 70 THIS EVENING. DISCUSSION: THUNDERSTORMS MAY TEMPORARILY END THIS MORNING. HOWEVER DAY TIME HEATING WILL PRODUCE VERY UNSTABLE CONDITIONS BY THIS AFTERNOON. A LOW PRESSURE SYSTEM OVER IOWA WILL TRACK TO JUST NORTH OF SAINT LOUIS BY LATE AFTERNOON AND ACROSS SOUTHERN INDIANA TONIGHT. THIS IS RIGHT ALONG A STATIONARY FRONT WHICH EXTENDS ACROSS CENTRAL ILLINOIS AND THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ILLINOIS THIS AFTERNOON AND TRACK EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ISOLATED THUNDERSHOWERS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. HOWEVER NONE OF THESE ARE EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Local storm report, Apr 16, 9:01 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HAIL BLOOMFIELD 39.03N 86.94W
04/16/2006 U1.75 INCH GREENE IN TRAINED SPOTTER
0840 AM HAIL 5 W CLINTON 39.66N 87.50W
04/16/2006 U1.75 INCH VERMILLION IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN BLANFORD.
0840 AM HAIL 3 W CLINTON 39.66N 87.47W
04/16/2006 U0.88 INCH VERMILLION IN AMATEUR RADIO
0854 AM HAIL 3 ENE TERRE HAUTE 39.49N 87.33W
04/16/2006 E0.75 INCH VIGO IN LAW ENFORCEMENT
DIME SIZE HAIL REPORTED AT U.S. HIGHWAY 40 AND STATE ROAD
46.
0857 AM HAIL 1 S ROCKVILLE 39.75N 87.23W
04/16/2006 U1.00 INCH PARKE IN LAW ENFORCEMENT
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Apr 16, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 45 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:03 PM EDT | Tornado Warning | IND | Sullivan | 42 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.